Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 15, NWS Miami, FL

June 4, 2001Glades County, Hendry County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 4, 2001, 5:48 PM EDT for Glades County, Hendry County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 2001, 5:48 PM EDT (21:48 UTC)
Expired
Jun 4, 2001, 6:30 PM EDT
In force
42 min
Issued by
NWS Miami, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Glades County, FL, Hendry County, FL

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2001-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2001-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1530 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 042149
SVRMIA

FLC043-051-042230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
548 PM EDT MON JUN 4 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GLADES COUNTY IN SOUTHERN FLORIDA
  NORTHERN HENDRY COUNTY IN SOUTHERN FLORIDA

* UNTIL 630 PM EDT

* AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORMS WITH DAMAGING WINDS 16 MILES SOUTH OF MOORE   
HAVEN...AND JUST NORTH OF LABELLE...MOVING NORTH AT 15 MPH.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 2660 8143 2660 8102 2694 8115 2694 8158

.END

COLIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:05 PM EDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 4, 2:05 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
205 PM EDT MON JUN 4 2001

PATTERN HAS TRANSITIONED TO EASTERLY FLOW REGIME PRETTY MUCH AS
EXPECTED. RADAR AND SATELLITE INDICATING ONLY SCATTERED SHOWERS AT
THE PRESENT TIME...WITH CONVECTION SLOW TO GET GOING OVER THE
INTERIOR AREAS. THE THICKER HIGH CLOUDS MAY BE LIMITING
DEVELOPMENT...BUT STILL EXPECT AT LEAST SCATTERED THUNDERSTORMS
LATER IN THE AFTERNOON INTO EARLY EVENING. THE 12Z MODELS INDICATE
FEW SURPRISES AND VERY SIMILAR TO PAST FEW MODEL CYCLES. THE SURFACE
RIDGE AXIS HAS NOW MOVED NORTH OF AREA INTO CENTRAL FLORIDA...AND
WILL LIKELY REMAIN THERE THE NEXT FEW DAYS. NOT QUITE SURE WHY
FORECAST POPS SO HIGH FOR TUESDAY. WITH THIS TYPE OF PATTERN WOULD
EXPECT ONLY SCATTERED SHOWERS ALONG THE EAST COAST AT THE MOST AND
WILL CONTINUE THIS IN ZONES.

MARINE...THE SLIGHTLY HIGHER NGM WINDS VERIFIED BETTER FOR TODAY
THAN AVN/ETA. ALL MODELS NOW IN PRETTY GOOD AGREEMENT FOR THE NEXT
FEW DAYS. NO HIGHLIGHTS WITH SPEEDS MAINLY IN THE 10-15 KNOT RANGE
THROUGH MIDWEEK.

EXTENDED...THE LATEST AVN FOLLOWS TREND OF PAST FEW DAYS WITH
SURFACE RIDGE MIGRATING BACK INTO SOUTH FLORIDA THURSDAY AND
FRIDAY...AND SLIPPING SLIGHTLY SOUTH OF AREA INTO THE WEEKEND AND
REMAINING THROUGH THE FIRST PART OF NEST WEEK. THE LIKELY POPS FOR
INTERIOR AND EAST COAST THROUGH THE PERIOD STILL LOOKS GOOD AND WILL
NOT MAKE ANY CHANGES.
A
MIA 076/088 076/089 076 482322
PBI 075/088 075/089 075 482322

.MIA...NONE.

KOSIER

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.